Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2024, 10:14 PM CST for Bosque County, Erath County, Somervell County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2024, 10:14 PM CST (04:14 UTC)
- Expired
- Mar 4, 2024, 10:41 PM CST
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bosque County, TX, Erath County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:34 PM CST | HAIL 0.88 | 2 N Iredell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
855 WUUS54 KFWD 050414 SVRFWD TXC035-143-425-050500- /O.NEW.KFWD.SV.W.0013.240305T0414Z-240305T0500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 1014 PM CST Mon Mar 4 2024 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Southwestern Somervell County in north central Texas... Southeastern Erath County in north central Texas... Northwestern Bosque County in central Texas... * Until 1100 PM CST. * At 1012 PM CST, a severe thunderstorm was located near Iredell, or 22 miles southeast of Stephenville, moving northeast at 10 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is possible. * This severe thunderstorm will be near... Iredell around 1020 PM CST. Other locations impacted by this severe thunderstorm include Walnut Springs and Chalk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3219 9786 3209 9767 3192 9794 3206 9803 TIME...MOT...LOC 0412Z 218DEG 10KT 3200 9793 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Stalley
1 follow-up statement
807 WWUS54 KFWD 050441 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 1041 PM CST Mon Mar 4 2024 TXC035-143-425-050449- /O.CAN.KFWD.SV.W.0013.000000T0000Z-240305T0500Z/ Somervell TX-Erath TX-Bosque TX- 1041 PM CST Mon Mar 4 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SOMERVELL... SOUTHEASTERN ERATH AND NORTHWESTERN BOSQUE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits. Therefore the warning has been cancelled. && LAT...LON 3219 9786 3209 9767 3192 9794 3206 9803 TIME...MOT...LOC 0435Z 218DEG 10KT 3206 9788 $$ Stalley
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:34 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 4, 5:34 PM CST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 534 PM CST Mon Mar 4 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday Night/ South winds ahead of a slow moving cold front will veer to the southwest overnight as the front gets close, then to the north around 10 MPH on Tuesday as the front eases south through the area. The proximity of the front will result in lower wind speeds tonight compared to the past few nights. Meanwhile, a shortwave trough which can be seen on water vapor imagery crossing Mexico will lift northeast across Texas tonight. Ascent associated with the shortwave will generate a couple of areas of showers and storms tonight, one being in the more moisture-rich environments of South Central and Southeast Texas, and another along the cold front. The Southeast Texas activity may clip our southern-most zones late this evening and overnight, while convection in the vicinity of the front would move east along the Red River late tonight. Severe weather appears unlikely at this time, though small hail may accompany a few of these storms. Precipitation would move east of the forecast area Tuesday morning. Additional thunderstorms may redevelop Tuesday afternoon along the front, and would be limited to areas east of the I-35 corridor where moisture and instability will be maximized along the surface boundary. Though plentiful instability will be present, subsidence on the rear flank of the shortwave will work against development, keeping convection isolated in nature. These potential storms could linger into the evening hours, eventually subsiding Tuesday night with the loss of surface instability. Seasonably cool air will otherwise enter behind the front with temperatures falling into the 50s by midnight Tuesday night. 30 && .LONG TERM... /Issued 359 PM CST Mon Mar 4 2024/ /Wednesday Through Early Next Week/ High clouds will be on the increase Wednesday as the next storm system off the California coast begins spreading Pacific moisture above the Lone Star State. Despite the decrease in insolation, above normal daytime temperatures will continue with south winds slowly returning to the region. A few locations will reach 80F Wednesday afternoon, the 5th consecutive day with 80s within North and Central Texas and the last such day this week. Large-scale forcing for ascent will spread across the region Wednesday night into Thursday. Elevated showers and isolated thunderstorms will invade from the west as early as Wednesday evening. The precipitation chances and intensity will both increase during the day Wednesday as steep lapse rates couple with precipitable water amounts near record values for early March. A widespread wetting rainfall will maximize in East Texas where isolated totals should top one inch. The clouds and precipitation will reduce the thermal content of the boundary layer, but gusty southerly winds will surge the 60F isodrosotherm into North Texas. A lack of surface focus should limit the amount of boundary layer parcels that are involved in the convection, but the intensity of the forcing and lapse rates aloft may allow for instances of hail. The potential for elevated supercells and associated hail cores will persist into Thursday night. While mistimed, a cold front late Thursday night into Friday morning may provide another opportunity for some strong storms before cooler and drier air dominate the day Friday. However, this won't immediately spell an end to the precipitation with the upper system still upstream. With adequate insolation in the postfrontal air, Friday afternoon's temperatures may exceed Thursday's prefrontal values. Once the upper trough reaches the Southern Plains, a more pronounced cold front will dive into North Texas, ending the rainy period. Saturday will be the coolest day so far this month as cold advection offsets the March sun. A warming trend early next week will push daytime temperatures back above normal by Monday. 25 && .AVIATION... /NEW/ /00Z TAFs/ South to southwest winds tonight will shift to the north on Tuesday as a weak cold front moves through the region. FROPA in the DFW Metroplex should be 14-16Z and KACT 16-18Z. Stratus will surge north ahead of the front, but should remain east of all TAF sites. Convection associated with a shortwave disturbance should remain over South-Central and Southeast Texas, and along the cold front over Northeast Texas. However, a few storms may affect the BYP cornerpost of D10 tonight. Additional storms on Tuesday should similarly remain east of all TAF sites. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 80 55 77 61 / 10 5 10 5 40 Waco 60 83 55 79 61 / 10 5 0 5 20 Paris 59 78 55 76 59 / 50 30 20 5 40 Denton 55 77 50 75 57 / 20 5 10 5 40 McKinney 59 79 53 76 59 / 30 10 10 5 40 Dallas 61 81 56 80 62 / 10 10 10 5 30 Terrell 61 80 56 78 60 / 20 20 10 5 30 Corsicana 64 84 57 79 62 / 20 10 10 0 20 Temple 59 85 52 79 59 / 20 5 0 0 20 Mineral Wells 51 76 49 76 57 / 10 0 5 5 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 4, 6:03 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 603 PM CST Mon Mar 4 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 603 PM CST Mon Mar 4 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across most of Central Texas into eastern North Texas tonight. A few strong storms are possible, capable of producing hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight chance of thunderstorms Tuesday across far Northeast Texas. Thunderstorm chances return late Wednesday night and will continue off and on through Friday. A few strong storms with gusty winds and hail will be possible Thursday afternoon into Thursday night. Locally heavy rainfall across the eastern half of the area is expected Thursday and Thursday night and may result in minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 4, 6:54 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
654 PM CST Mon Mar 4 2024
TXZ156-050130-
Lampasas TX-
654 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of Lampasas County
through 730 PM CST
...
At 654 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Lampasas, moving northeast at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of Lampasas County,
including the following locations... Nix, Adamsville, and Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 9832 3126 9804 3103 9819 3103 9844
3105 9845
TIME...MOT...LOC 0054Z 204DEG 28KT 3108 9832
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
PraterSpecial weather statement, Mar 4, 9:48 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
948 PM CST Mon Mar 4 2024
TXZ132-143-144-050415-
Bosque TX-Hamilton TX-Somervell TX-
948 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of northeastern
Hamilton, eastern Somervell and northwestern Bosque Counties through
1015 PM CST
...
At 947 PM CST, Doppler radar was tracking a strong thunderstorm over
Iredell, or 21 miles northeast of Hamilton, moving northeast at 35
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Iredell around 955 PM CST.
Other locations impacted by this storm include Walnut Springs,
Morgan, Eulogy, Brazos Point, Lakeside Village, Nemo, Rainbow, and
Kopperl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3208 9787 3212 9788 3231 9764 3226 9761
3220 9761 3220 9759 3218 9760 3218 9757
3215 9757 3215 9755 3201 9748 3184 9793
3200 9804
TIME...MOT...LOC 0347Z 238DEG 30KT 3197 9791
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:54 PM CST | Special Weather Statement | FWD | Lampasas | 36 min |
| Mar 4, 9:48 PM CST | Special Weather Statement | FWD | Somervell | 27 min |
| Mar 5, 2:24 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 36 min |
| Mar 5, 2:59 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 31 min |
| Mar 5, 3:25 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Leon | 35 min |
| Mar 5, 3:29 AM CST | Severe Thunderstorm Warning | FWD | Henderson | 31 min |
| Mar 5, 3:39 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 36 min |
| Mar 5, 3:48 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 27 min |
| Mar 5, 4:13 AM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Van Zandt | 62 min |
| Mar 5, 4:15 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 15 min |
| Mar 5, 5:48 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 57 min |
| Mar 5, 7:13 AM CST | Special Weather Statement | FWD | Anderson | 32 min |
| Mar 5, 3:49 PM CST | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 5, 4:28 PM CST | Special Weather Statement | FWD | Grayson | 47 min |
| Mar 5, 5:04 PM CST | Special Weather Statement | FWD | Hunt | 26 min |
| Mar 5, 5:44 PM CST | Special Weather Statement | FWD | Dallas | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.